Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2007, 12:30 AM CDT for Howard County, Arkansas. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 12:30 AM CDT (05:30 UTC)
- Expired
- Apr 11, 2007, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:37 AM CDT | HAIL 1 | 14 N Dierks, AR | IN ATHENS ARKANSAS |
| Apr 11, 12:45 AM CDT | HAIL 1.75 | New Hope, AR | |
| Apr 11, 12:50 AM CDT | HAIL 1.75 | Lodi, AR | |
| Apr 11, 12:55 AM CDT | HAIL 1.75 | Daisy, AR | |
| Apr 11, 1:10 AM CDT | HAIL 0.75 | Amity, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 110532 SVRSHV ARC061-110615- /O.NEW.KSHV.SV.W.0089.070411T0530Z-070411T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1230 AM CDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 115 AM CDT * AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HOWARD COUNTY...OR ABOUT 15 MILES NORTH OF DIERKS...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL HOWARD COUNTY NEAR EMPIRE AT 1235 AM CDT ATHENS AT 1240 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS UNTIL 115 AM CDT. LAT...LON 3443 9414 3426 9420 3400 9324 3424 9315 $$ 06
2 follow-up statements
000 WWUS54 KSHV 110544 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1243 AM CDT WED APR 11 2007 ARC061-110615- /O.CON.KSHV.SV.W.0089.000000T0000Z-070411T0615Z/ HOWARD AR- 1243 AM CDT WED APR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR HOWARD COUNTY... AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER HOWARD COUNTY NEAR ATHENS MOVING TO THE EAST AT 50 MPH. HAIL UP TO NEAR A QUARTER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR SOUTHWEST ARKANSAS. LAT...LON 3434 9402 3421 9405 3421 9394 3434 9392 $$ 06
000 WWUS54 KSHV 110614 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 111 AM CDT WED APR 11 2007 ARC061-110621- /O.EXP.KSHV.SV.W.0089.000000T0000Z-070411T0615Z/ HOWARD AR- 111 AM CDT WED APR 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY EXPIRES AT 115 AM CDT... STRONG THUNDERSTORMS HAVE MOVED EAST OUT OF HOWARD COUNTY AND THE CHANCE FOR SEVERE WEATHER HAS DECREASED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING FOR PARTS OF SOUTHWEST ARKANSAS THAT INCLUDED HOWARD...HEMPSTEAD...AND NEVADA COUNTIES. LAT...LON 3417 9392 3401 9393 3401 9383 3417 9382 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:46 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 10, 9:46 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 946 PM CDT TUE APR 10 2007 .DISCUSSION... HAVE MADE ADJUSTMENTS TO THE ZONES TO INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS A LITTLE TO THE SOUTH OF PREVIOUS LOCATIONS AND HAVE ALSO MADE CHANGES TO THE OVERNIGHT LOWS...DEW POINTS...AND WINDS. LOW ALONG THE RED RIVER WILL BE SHIFTING TO THE EAST WHILE UPPER TROUGH MOVES EAST ACROSS THE PLAINS AND NORTH TX. WITH THESE SYSTEMS EXPECT A TRAILING BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP SOUTH INTO SW AR AND APPROACH NW AND PARTS OF N CENTRAL LA LATER TONIGHT. /06/ && .AVIATION... THIS EVENING...A WARM FRONT EXTENDED FROM SURFACE LOW CENTERED IN NORTH TEXAS NEAR SPS...EASTWARD TO NEAR OSA...THEN SOUTHEAST ALONG OSA-JAS LINE. SKIES HAVE CLEAR WEST OF THE FRONT...BUT A MIXTURE OF IFR/MVFR CIGS CONTINUE EAST OF THE FRONT. FRONT HAS STALLED ITS EASTWARD AS OF MID EVENING...BUT MAY RESUME AN EASTWARD MOVEMENT AS THE SURFACE LOW MOVES EAST NORTHEAST OVERNIGHT. THE CLEARING WEST OF THE FRONT WHICH INCLUDES TYR...GGG...OCH AND LFK MAY BE SHORT LIVED...AS SOUTHERLY WINDS PUMP GULF MOISTURE INTO THE BOUNDARY LAYER. THIS MOISTURE SHOULD LEAD TO FORMATION OF ADDITIONAL IFR CIGS AFTER 06Z WHICH SHOULD REMAIN UNTIL AROUND 12Z. SCATTERED TSTMS ARE POSSIBLE AFTER 06Z...AS A COLD FRONT ENTERS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THESE STORMS MAY EFFECT TXK...ELD AND SHV BETWEEN 06 AND 12Z...AND MLU BETWEEN 10 AND 14Z. ISOLATED TSTMS ELSEWHERE BETWEEN 06 AND 14Z. EXPECT SOUTH TO SOUTHEAST WINDS AREA WIDE BETWEEN 06 AND 12Z... MOSTLY IN THE 10 TO 15 KT RANGE. WINDS WILL SHIFT AFTER 12Z TO WESTERLY THEN NORTHWESTERLY AFTER 15Z...INCREASING TO 15 KTS WITH HIGHER GUSTS...CONTINUING THROUGH 22Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 77 47 77 / 30 10 10 10 MLU 58 76 42 76 / 20 20 10 10 DEQ 50 75 41 75 / 50 10 10 10 TXK 55 75 43 78 / 30 10 10 10 ELD 56 74 41 77 / 30 20 10 10 TYR 56 77 49 79 / 20 10 10 10 GGG 56 76 48 78 / 20 10 10 10 LFK 59 80 53 80 / 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/14
Hazardous weather outlook, Apr 10, 11:52 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT TUE APR 10 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1152 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL EXIT THE FOUR STATE REGION TO THE EAST BY LATE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL MOVE THROUGH THE FOUR STATE REGION LATE FRIDAY INTO EARLY SATURDAY...TRIGGERING THUNDERSTORMS ACROSS THE AREA AS IT PASSES. HOWEVER...UNCERTAINTY REMAINS AS TO THE TIMING OF THE FRONTAL PASSAGE AND THE INTENSITY OF THE CONVECTION. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 18
In the hours before
Local storm report, Apr 11, 12:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1207 AM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HAIL 10 N MINERAL SPRINGS 34.02N 93.92W
04/10/2007 M1.00 INCH HOWARD AR LAW ENFORCEMENT
1149 PM TSTM WND DMG MINERAL SPRINGS 33.88N 93.92W
04/10/2007 HOWARD AR LAW ENFORCEMENT
TREE BLOWN DOWN IN POLICE CHIEFS FRONT YARD.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:07 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 53 min |
| Apr 10, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 56 min |
| Apr 11, 12:01 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 59 min |
| Apr 11, 12:22 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 38 min |
| Apr 11, 4:16 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.